Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS Cleveland, OH

June 29, 2000Medina County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2000, 3:58 PM EDT for Medina County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2000, 3:58 PM EDT (19:58 UTC)
Expired
Jun 29, 2000, 4:45 PM EDT
In force
47 min
Issued by
NWS Cleveland, OH
Area
Whole counties

County Medina County, OH

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1327 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

736 
WUUS51 KCLE 291958
SVRCLE
OHC103-292045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
358 PM EDT THU JUN 29 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEDINA COUNTY IN OHIO...

* UNTIL 445 PM EDT

* AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES WEST OF BRUNSWICK...OR ABOUT 10 MILES
  SOUTHEAST OF ELYRIA...MOVING SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MEDINA
  BRUNSWICK

HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 58 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

REL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:25 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 29, 2:25 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
225 PM EDT THU JUN 29 2000

THE FORECAST FOCUS FOR THIS PACKAGE CONTINUES TO
BE THE UPPER LEVEL SHORT WAVE.  CURRENTLY THE
VORT CENTER IS LOCATED OVER THE SOUTHWESTERN PART
OF LOWER MICHIGAN.

PVA ASSOCIATED WITH THIS SHORT WAVES IS CREATING
SOME SHOWER AND THUNDERSTORM ACTIVITY OVER SOUTHEAST
MICHIGAN.  ALL THE MODELS INDICATE THIS SYSTEM WILL
ROTATE ACROSS NORTHERN OHIO 18Z-06Z.  I EXPECTED SCATTERED
SHOWER AND THUNDERSTORMS OVER THE EASTERN 2/3 OF CWA
DURING THE EARLY EVENING HOURS.

DUE TO THE LOCATION OF THE UPPER LEVEL SYSTEM AND
THE TIMING I WILL LIKELY BE FORCED TO INCLUDE SOME
MENTION OF PCPN  FOR THE EASTERN AREAS UNTIL MIDNIGHT.

RIDGE BUILDS BY 12Z.  MOSTLY CLEAR CONDITIONS WILL
PREVAIL THROUGH THE WEEKEND. I WILL KEEP TEMPS CLOSE
TO GUIDANCE.

.CLE...NONE.

GARNET

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:36 AM EDTTornado WarningCLECuyahoga, Lorain24 min
Jun 29, 6:33 PM EDTSevere Thunderstorm WarningCLECuyahoga, Summit27 min
Jun 29, 6:49 PM EDTSevere Thunderstorm WarningCLEGeauga, Portage31 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.